[Cholestasis following use of fenbendazole as alternative cancer treatment].
Аннотация
BACKGROUND
Many patients use alternative cancer treatments, but evidence of their efficacy is limited. Fenbendazole is reported to cause cholangitis and liver failure in humans. Cholangitis is a very rare complication of immunotherapy.
CASE PRESENTATION: A patient with cancer was admitted two weeks after immunotherapy due to a tenfold increase in cholestatic parameters. He was in good clinical condition, with normal ASAT/ALAT, bilirubin and INR. Ultrasonography findings were normal, and MRCP showed focal inflammation. No immunosuppressive treatment was initiated. We were informed that the patient had ingested 2 g daily of Fenbendazole, a veterinary anti-helminthic drug, during the preceding week as an alternative cancer treatment. Liver biopsy showed lobular and portal inflammation. Fenbendazole was the suspected cause. Cholestatic parameters fell spontaneously two weeks after admission. Rechallenge with immunotherapy was uneventful.
INTERPRETATION: This case demonstrates the importance of uncovering the use of alternative cancer treatments, particularly when toxicities occur.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.